Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A study of the local components of the Hecke algebra mod $ l$


Author: Naomi Jochnowitz
Journal: Trans. Amer. Math. Soc. 270 (1982), 253-267
MSC: Primary 10D12
MathSciNet review: 642340
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We use information about modular forms $ \bmod l$ to study the local structure of the Hecke ring. In particular, we find nontrivial lower bounds for the dimensions of the Zariski tangent spaces of the local components of the Hecke ring $ \bmod l$. These results suggest that the local components of the Hecke ring $ \bmod l$ are more complex than originally expected. We also investigate the inverse limits of the Hecke rings of weight $ k\bmod l$ as $ k$ varies within a fixed congruence class $ \bmod l - 1$.

As an immediate corollary to some of the above results, we show that when $ k$ is sufficiently large, an arbitrary prime $ l$ must divide the index of the classical Hecke ring $ {{\mathbf{T}}_k}$ in the ring of integers of $ {{\mathbf{T}}_k} \otimes {\mathbf{Q}}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10D12

Retrieve articles in all journals with MSC: 10D12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1982-0642340-0
PII: S 0002-9947(1982)0642340-0
Article copyright: © Copyright 1982 American Mathematical Society